Oklahoma, 2015Damaging Winds in Oklahoma, July 30, 2015
July 30, 2015 · NWS TSA · 6 events in 1 county or zone
Scattered thunderstorms developed during the early afternoon hours of July 30th, along an outflow boundary that stretched across northeastern Oklahoma. The atmosphere along and south of the outflow boundary was very unstable, resulting in a few thunderstorms to become severe with damaging wind.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $23,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed during the early afternoon hours of July 30th, along an outflow boundary that stretched across northeastern Oklahoma. The atmosphere along and south of the outflow boundary was very unstable, resulting in a few thunderstorms to become severe with damaging wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 30, 11:07 AM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 30, 11:07 AM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TULSA OK
1207 PM CDT THU JUL 30 2015
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
FOR THE 18Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL SITES
THROUGHOUT THE 24 HOUR FORECAST PERIOD. THUNDERSTORM CHANCES WILL
INCREASE ACROSS THE AREA THIS AFTERNOON AND OVERNIGHT. HOWEVER...
OVERALL LOW CHANCES AND EXPECTED LOW COVERAGE WILL PRECLUDE
MENTIONING IN ANY PARTICULAR TAF.
&&
.PREV DISCUSSION... /ISSUED 1051 AM CDT THU JUL 30 2015/
..UPDATE...
DISCUSSION...
THUNDERSTORMS MADE A RUN AT THE NORTHWESTERN PORTION OF THE
FORECAST AREA THIS MORNING. WE RAISED POPS IN REACTION TO THIS
FROM ABOUT TULSA NORTHWESTWARD. CURRENTLY... EASTWARD PROGRESSION
OF PRECIP SEEMS TO BE COMING TO A HALT... IN AGREEMENT WITH THE
HRRR AND RUC MODELS. CLOUD TOPS ARE WARMING RAPIDLY ON THE
EASTERN SIDE OF THE PRECIP SHIELD AS WELL... CONFIRMING THAT THE
THUNDERSTORM ACTIVITY HAS JUST ABOUT REACHED ITS EASTWARD LIMIT.
THAT SAID... AN OUTFLOW BOUNDARY IS RACING EASTWARD ACROSS OSAGE
AND PAWNEE COUNTIES... WHICH MAY BE ENOUGH TO INIATE ISOLATED
CONVECTIVE ACTIVITY. THIS WILL JUSTIFY LEAVING THE HIGHER POPS IN
FOR THE NEXT FEW HOURS. UPDATED PRODUCTS HAVE BEEN SENT.
PREV DISCUSSION... /ISSUED 634 AM CDT THU JUL 30 2015/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MOIST AND UNSTABLE AIR MASS ACROSS THE REGION ALONG WITH A WEAK COLD
FRONT IN THE PROXIMITY WILL SUPPORT SCATTERED TSRA THROUGH TONIGHT.
ACTIVITY IN SOUTH CENTRAL KS MAY IMPACT BVO/TUL/RVS LATER THIS
MORNING. BEST CHANCES SHOULD BE AT NERN OK SITES THIS AFTERNOON AND
MLC/FSM AFTER 00Z. ALTHOUGH LAYERED CLOUDS WILL BE THE RULE FOR MUCH
OF THIS FORECAST PERIOD...VFR CONDITIONS SHOULD PREVAIL OUTSIDE OF
TSRA...WHICH WILL REDUCE VSBY TO MVFR.
PREV DISCUSSION... /ISSUED 259 AM CDT THU JUL 30 2015/
DISCUSSION...
WEAK SFC BOUNDARY HAS PUSHED WELL INTO ERN OK THIS MORNING. THIS
FEATURE WILL SERVE AS FOCUS FOR WIDELY SCATTERED TO SCATTERED
CONVECTION TOMORROW AND INTO FRIDAY...ESPECIALLY OVER ERN OK. HEAT
ADVISORY CRITERIA WILL BE FLIRTED WITH ACROSS PARTS OF EAST
CENTRAL AND SOUTHEAST OKLAHOMA. WILL FOREGO AN ADVISORY AT THIS
TIME GIVEN MARGINAL VALUES EXPECTED ALONG WITH THE SHORT DURATION.
MODELS HAVE REMAINED FAIRLY CONSISTENT IN PUSHING THE BOUNDARY
FURTHER WEST BY LATER IN THE DAY FRIDAY...WITH MOST CONVECTION
ACROSS CENTRAL AN WESTERN SECTIONS OF OKLAHOMA. UPPER HIGH TO
REMAINED POSITIONED TO THE WEST OF THE FA THROUGH THE FORECAST
PERIOD...WITH SOME HEIGHT RISES NOTED THROUGH THE WEEKEND PER THE
GFS. LATER IN THE FORECAST CYCLE...ECMWF FLATTENS THE RIDGE AS AS
WAVE TRAVERSES THE CENTRAL PLAINS...WHILE THE GFS MAINTAINS
HIGHER HEIGHTS/WEAK NW FLOW. WILL KEEP FORECAST DRY FOR NOW BEYOND
FRIDAY. TEMPERATURES WILL INCREASE SOME OVER THE WEEKEND...BUT
WILL LIKELY NOT BE AS HOT AS OBSERVED THE LAST WEEK GIVEN THE
POSITIONING OF THE UPPER RIDGE TO THE WEST.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
AVIATION...06
Hazardous weather outlook, Jul 30, 11:54 AM CST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1254 PM CDT THU JUL 30 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-311030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1254 PM CDT THU JUL 30 2015
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...SOUTHEASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
TEMPERATURES IN THE MID 90S TO NEAR 100 COMBINED WITH HIGH
HUMIDITY WILL RESULT IN MAXIMUM HEAT INDEX VALUES FROM 102 TO 106
THIS AFTERNOON ACROSS PORTIONS OF EAST CENTRAL OKLAHOMA.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT A
PORTION OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TODAY AND
TONIGHT DUE TO THE PROXIMITY OF A WEAK COLD FRONT. A LIMITED
THREAT OF SEVERE WEATHER WILL EXIST THIS AFTERNOON AND EVENING
WHEN THE ATMOSPHERE IS MOST UNSTABLE. DAMAGING WIND GUSTS WILL BE
THE MOST LIKELY SEVERE WEATHER THREAT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY THROUGH MONDAY...NO HAZARDS.
TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY INTO FRIDAY
EVENING AS THE WEAK FRONTAL BOUNDARY REMAINS OVER THE REGION.
SEVERE WEATHER POTENTIAL IS VERY LOW WITH ANY ACTIVITY THAT
OCCURS.
THE HIGH PRESSURE SYSTEM THAT HAS SUPPORTED THE RECENT HOT WEATHER
WILL DRIFT WEST TODAY AND FRIDAY. THE UNSEASONABLY HOT WEATHER WILL
MODERATE SOME THROUGH FRIDAY AS A RESULT. HEAT WILL BEGIN TO INCREASE
AGAIN THIS WEEKEND WITH MOST LOCATIONS SEEING TEMPERATURES RETURNING
TO NEAR OR ABOVE SEASONAL AVERAGES BY MONDAY...CONTINUING INTO THE
MIDDLE OF NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 30, 12:15 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
115 PM CDT THU JUL 30 2015
OKZ060-061-067-301845-
TULSA OK-ROGERS OK-WAGONER OK-
115 PM CDT THU JUL 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...EAST
CENTRAL TULSA AND NORTHWESTERN WAGONER COUNTIES UNTIL 145 PM CDT...
AT 115 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES EAST OF OWASSO...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN TULSA...BROKEN ARROW...CLAREMORE...OWASSO...CATOOSA AND
VERDIGRIS.
LAT...LON 3625 9593 3637 9576 3622 9551 3603 9576
TIME...MOT...LOC 1815Z 318DEG 10KT 3626 9579
Special weather statement, Jul 30, 1:00 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
200 PM CDT THU JUL 30 2015
OKZ061-067-301930-
ROGERS OK-WAGONER OK-
200 PM CDT THU JUL 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROGERS AND WESTERN
WAGONER COUNTIES UNTIL 230 PM CDT...
AT 159 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES SOUTHEAST OF
CLAREMORE TO 3 MILES SOUTH OF ONETA...AND MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BROKEN ARROW...COWETA...INOLA...TAIWAH...ONETA AND TIAWAH.
LAT...LON 3625 9544 3596 9550 3585 9567 3586 9568
3595 9576 3631 9560
TIME...MOT...LOC 1859Z 326DEG 10KT 3628 9560 3597 9573Thunderstorm Wind, Wagoner
- When
- July 30, 1:00 PM CST
- Where
- Wagoner County, 4 mi NE of Oneta
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 36.061, -95.669
Strong thunderstorm wind blew down several trees, blew down power lines, and damaged the roofs of several homes.
Thunderstorm Wind, Wagoner
- When
- July 30, 1:05 PM CST
- Where
- Wagoner County, 0.73 mi ENE of Oneta
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 36.024, -95.708
A large tree was blown down near the intersection of Oneta Road and E 96th Street.
Thunderstorm Wind, Wagoner
- When
- July 30, 1:05 PM CST
- Where
- Wagoner County, 1.37 mi E of Oneta
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NWS Employee
- Coordinates
- 36.022, -95.696
Strong thunderstorm wind snapped numerous large tree limbs and blew down a privacy fence near the intersection of Rosewood Drive and Spring Lake Road.
Thunderstorm Wind, Wagoner
- When
- July 30, 1:05 PM CST
- Where
- Wagoner County, 1.29 mi NW of Oneta
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.033, -95.737
Strong thunderstorm wind blew down trees.
Thunderstorm Wind, Wagoner
- When
- July 30, 1:05 PM CST
- Where
- Wagoner County, 1.36 mi E of Oneta
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.021, -95.696
Strong thunderstorm wind damaged the roofs of several homes, blew down several trees, and snapped numerous tree limbs.
Thunderstorm Wind, Wagoner
- When
- July 30, 1:45 PM CST
- Where
- Wagoner County, 1.56 mi SSE of La Barge
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 35.959, -95.370
Strong thunderstorm wind snapped large tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, July 30 to 31, 20151 death · 1 event
- Damaging Winds in Mississippi, July 30, 2015$59,000 · 53 kt wind · 11 events
- Damaging Winds in New York, July 30, 2015$41,000 · 61 kt wind · 8 events
- Flash Flooding and Flood in Arizona, July 30 to 31, 20151 injured · $12,000 · 5 events
- Flash Flood and Hail in Nevada, July 30 to 31, 2015$16,000 · 61 kt wind · 4 events
- Damaging Winds in Louisiana, July 30, 2015$15,000 · 50 kt wind · 3 events
- Flash Flood and Hail in Colorado, July 30, 2015$10,000 · 78 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 30, 20155 events
- Waterspouts in Gulf of Mexico, July 30, 20154 events
- Damaging Winds in District of Columbia, July 30, 2015$4,000 · 4 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 30, 20154 events
- Damaging Winds in Louisiana, July 30, 201552 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592227, 592230, 592231, 592233, 592235, 592237.